MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV410T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav (part # fv410t) was implanted during a procedure performed on (b)(6) 2013.According to the complainant, the progav was believed to have a problem with adjustability and operated in over-drainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: age: (b)(6).Height: 127 cm.Weight: (b)(6).Gender: male.Same event - medwatch #3004721439-2021-00075.
 
Event or Problem Description
Investigation is done.
 
Additional Manufacturer Narrative
Manufacturing and quality control data the progav® was manufactured by a qualified employee in march 2013.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv410t all parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection no significant deformations or damage of the valve were detected during the visual inspection.Permeability test a permeability test has shown that the valve is permeable.Adjustment test the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Result first, we performed a visual inspection of the progav®.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of occlusion.At the time of our investigation, the valve was shown to be permeable.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11674761
Report Number3004721439-2021-00076
Device Sequence Number14200096
Product Code JXG
UDI-Device Identifier04041906132071
UDI-Public4041906132071
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV410T
Device Catalogue NumberFV410T
Device Lot Number20019515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient Weight30